Israel Journal of Mathematics

, Volume 122, Issue 1, pp 29–42 | Cite as

p-adic foliation and equidistribution

  • Elon Lindenstrauss


We show that if μ is a measure on ℝ/ℤ ergodic under the ×m map with positive entropy, then μ-a.s. {a n x} is equidistributed, for a significantly larger collection of integer sequencesa n than was previously known. In particular, we show that μ-a.s. {r n x} is equidistributed as long asm does not divide any power ofr (this was previously known only ifr andm are relatively prime). The proof uses thep-adic analogue of results from the theory of smooth dynamical systems.


Lyapunov Exponent Invariant Measure Ergodic Theory Hausdorff Dimension Ergodic Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J. Feldman,A generalization of a result of Lyons about measures in [0, 1], Israel Journal of Mathematics81 (1993), 281–287.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    J. Feldman and M. Smorodinsky,Normal numbers from independent processes, Ergodic Theory and Dynamical Systems12 (1992), 707–712.MATHMathSciNetGoogle Scholar
  3. [3]
    H. Furstenberg,Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation, Mathematical Systems Theory1 (1967), 1–49.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    B. Host,Nombres normaux, entropie, translations, Israel Journal of Mathematics91 (1995), 419–428.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    B. Host,Some results of uniform distribution in the multidimensional torus, preprint.Google Scholar
  6. [6]
    A. Johnson,Measures on the circle invariant under multiplication by a nonlacumary subgroup of the integers; Israel Journal of Mathematics77 (1992), 211–240.MATHMathSciNetGoogle Scholar
  7. [7]
    A. Johnson and D. Rudolph,Convergence under × p of × q invariant measures on the Circle, Advances in Mathematics115 (1995), 117–140.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    A. Katok and R. Spatzier,Invariant measures for higher rank hyperbolic abelian actions, Ergodic Theory and Dynamical Systems16, (1996), no. 4, 751–778 (correction in Ergodic Theory and Dynamical Systems18 (1998), no. 2, 503–507).MATHMathSciNetGoogle Scholar
  9. [9]
    R. Kenyon and Y. Peres,Measures of full dimension on affine-invariant sets, Ergodic Theory and Dynamical Systems16 (1996), 307–323.MATHMathSciNetCrossRefGoogle Scholar
  10. [10]
    F. Ledrappier and L.-S. Young,The metric entropy of diffeomorphisms— Part II: Relations between entropy, exponents and dimension, Annals of Mathematics122 (1985), 509–539.CrossRefMathSciNetGoogle Scholar
  11. [11]
    E. Lindenstrauss, D. Meiri and Y. Peres,Entropy of convolutions on the circle, Annals of Mathematics149 (1999), 871–904.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    R. Lyons,On measures simultaneously 2- and 3-invariant, Israel Journal of Mathematics61 (1988), 219–224.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    D. Meiri,Entropy and uniform distribution of orbits in \(\mathbb{T}^{d} \), Israel Journal of Mathematics105 (1998), 155–183.MATHMathSciNetGoogle Scholar
  14. [14]
    D. Meiri and Y. Peres,Bi-invariant sets and measures have integer Hausdorff dimension, Ergodic Theory and Dynamical Systems19 (1999), 523–534.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    D. Rudolph,×2 and ×3 invariant measures and entropy, Ergodic Theory and Dynamical systems,10 (1990), 395–406.MATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University 2001

Authors and Affiliations

  1. 1.School of MathematicsInstitute for Advanced StudyPrincetonUSA
  2. 2.Department of MathematicsStanford UniversityStanfordUSA

Personalised recommendations